Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 75, NWS Tulsa, OK

April 4, 2017Haskell County, Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 7:22 PM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2017, 7:22 PM CDT (00:22 UTC)
Expired
Apr 4, 2017, 8:00 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:31 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
743 m²/s²
Significant tornado parameter
1.0
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted.

371 
WUUS54 KTSA 050022
SVRTSA
OKC061-077-079-050100-
/O.NEW.KTSA.SV.W.0075.170405T0022Z-170405T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
722 PM CDT TUE APR 4 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Haskell County in southeastern Oklahoma...
  Northeastern Latimer County in southeastern Oklahoma...
  Northwestern Le Flore County in southeastern Oklahoma...

* Until 800 PM CDT

* At 722 PM CDT, a severe thunderstorm was located 7 miles west of
  Red Oak, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Spiro...                          Keota...
  Red Oak...                        McCurtain...
  Bokoshe...                        Mc Curtain...
  Lequire...                        Robbers Cave State Park...
  Panola...                         Milton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3501 9534 3536 9483 3534 9483 3532 9482
      3533 9479 3534 9478 3522 9461 3486 9518
TIME...MOT...LOC 0022Z 229DEG 51KT 3499 9520 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
326 
WWUS54 KTSA 050036
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
736 PM CDT TUE APR 4 2017

OKC061-077-079-050100-
/O.CON.KTSA.SV.W.0075.000000T0000Z-170405T0100Z/
Haskell OK-Latimer OK-Le Flore OK-
736 PM CDT TUE APR 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN HASKELL...NORTHEASTERN LATIMER AND NORTHWESTERN LE
FLORE COUNTIES...

At 735 PM CDT, severe thunderstorms were located near Lequire and 2 
miles south of Red Oak, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Spiro...                          Keota...
Red Oak...                        McCurtain...
Bokoshe...                        Mc Curtain...
Lequire...                        Milton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3536 9483 3534 9483 3532 9482 3533 9479
      3534 9478 3522 9461 3490 9512 3513 9517
TIME...MOT...LOC 0035Z 236DEG 42KT 3510 9509 3492 9507 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:21 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 4, 6:21 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
621 PM CDT Tue Apr 4 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Strong/severe storms have shifted just east of the KBVO...
KTUL...KRVS and KMLC TAF sites and will move into western AR
after 00-01Z. Brief IFR conditions...gusty winds and hail likely
with the stronger storms. Most of the activity will be shifting
east of the area after 05-06Z...with winds becoming gusty from
the west and northwest. Expect IFR cigs to move overspread most
of the area through the remainder of the night.

&&

.PREV DISCUSSION... /Issued 251 PM CDT Tue Apr 4 2017/

DISCUSSION...
Vigorous upper wave currently moving out of the Texas panhandle
will approach from the west this afternoon/evening with the threat
for severe weather. Surface low was located east of Fredrick with
a warm front extending into northeast Oklahoma. As surface low
tracks northeast, warm front is forecast to lift north to near
I-44 by mid/late afternoon. Strong to severe thunderstorms will
likely develop near the frontal boundary across northeast Oklahoma
by late afternoon as cap continues to erode with strong surface
heating. Moderate instability, coupled with strong shear, will
initially support a large hail threat with storms transitioning
to a hail/damaging wind threat as convective line moves into
northwest Arkansas this evening. There is a limited tornado
threat with any supercells that develop near the warm front
across NE OK, however the main inhibiting factor remains the lack
of deeper low level moisture.

Main severe threat will end shortly after midnight as storms move
east of northwest Arkansas. Behind departing system, cold/breezy
conditions are expected into the day Wednesday with scattered
showers across NE OK/NW AR. Surface high settles over the region
Thursday night and with clear skies a freeze appears likely over
portions of Eastern Oklahoma and northwest Arkansas early Friday
morning.

Upper ridge begins to build back into the Southern Plains Friday
into the early part of the weekend with warmer conditions. Strong
upper jet streak will move out of the desert southwest during the
day Sunday with showers/thunderstorm chances increasing along
approaching Pacific front Sunday night into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   48  63  42  66 /  80  30  10   0
FSM   54  63  42  67 /  80  40  10   0
MLC   52  66  41  69 /  70  20  10   0
BVO   45  63  36  68 /  80  30  10   0
FYV   48  56  36  61 /  80  50  10   0
BYV   50  56  41  60 /  80  50  10   0
MKO   50  62  40  67 /  80  30  10   0
MIO   48  60  39  62 /  80  50  10   0
F10   50  64  41  68 /  60  20  10   0
HHW   52  66  41  70 /  80  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...18
Hazardous weather outlook, Apr 4, 6:36 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
636 PM CDT Tue Apr 4 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
636 PM CDT Tue Apr 4 2017

...Severe Storms This Evening...Large Hailand Damaging Winds Primary
   Threats...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Early Evening.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Eastern Oklahoma...east of Highway 69.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast OKlahoma.
	ONSET...After Midnight.

DISCUSSION... Severe weather will continue into the evening and
spread east as a low pressure center and attendant dryline and cold
front move across eastern Oklahoma and northwest Arkansas. Most of
the storm coverage...and severe potential will be focused along the
dryline and cold front currently located across far eastern
Oklahoma. These storms will spread into western Arkansas later this
this evening and will carry mostly a large hail and straight line
wind threat. Limited tornadic potential will exist with isolated
supercells early this evening...mainly across northeast Oklahoma.
The severe weather potential will end around midnight.

Also...locally heavy rainfall is possible north of Interstate 40
this evening into tonight. A strong cold front will follow the
storms system with strong northerly winds spreading into the region
tonight behind the boundary.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...High Wind Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Gusty winds and much cooler temperatures will prevail on
Wednesday. Temperatures will warm by the weekend with gusty
southerly winds returning on Saturday. Thunderstorm chances return
by early next week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Apr 4, 6:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 N SHIDLER             36.80N 96.66W
04/04/2017                   OSAGE              OK   PUBLIC

            LARGE BRANCHES DOWN AND SHINGLES REMOVED FROM A ROOF

&&

SFP
Special weather statement, Apr 4, 7:01 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
701 PM CDT TUE APR 4 2017

ARZ010-OKZ068-069-072-050030-
Washington AR-Adair OK-Sequoyah OK-Cherokee OK-
701 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...NORTH
CENTRAL SEQUOYAH...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 730
PM CDT...

At 701 PM CDT, a strong thunderstorm was located over Bunch, moving
northeast at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Stilwell...                       Prairie Grove...
Lincoln...                        Westville...
Watts...                          Adair State Park...
Cincinnati...                     Maryetta...
Bunch...                          Baron...
Prairie Grove Battlefield State...
Clyde...
Rhea...                           Canehill...
Summers...                        Morrow...
Viney Grove...

A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.

LAT...LON 3599 9427 3558 9472 3569 9490 3612 9456
      3610 9455 3610 9445
TIME...MOT...LOC 0001Z 217DEG 45KT 3570 9476
Local storm report, Apr 4, 7:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             TAMAHA                  35.40N 94.98W
04/04/2017  E1.00 INCH       HASKELL            OK   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT KERR LAKE

&&

AEJ
Special weather statement, Apr 4, 7:09 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
709 PM CDT TUE APR 4 2017

OKZ058-063-050045-
Delaware OK-Ottawa OK-
709 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 745 PM CDT...

At 709 PM CDT, a strong thunderstorm was located over Jay, moving
northeast at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Jay...                            Grove...
Honey Creek State Park...         Zena...
Lake Eucha State Park...

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3650 9462 3644 9461 3633 9475 3647 9492
      3677 9462
TIME...MOT...LOC 0009Z 222DEG 40KT 3644 9479
Special weather statement, Apr 4, 7:12 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
712 PM CDT TUE APR 4 2017

OKZ054>057-061-050045-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
712 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHERN
ROGERS...NORTHEASTERN OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL
745 PM CDT...

At 711 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Chautauqua to 2 miles north of Ramona.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Chelsea...
South Coffeyville...              Copan...
Ramona...                         Ochelata...
Delaware...                       Lenapah...
Talala...                         Wann...
New Alluwe...                     Hulah...
Watova...                         Wah Sha She State Park...

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3700 9549 3656 9530 3648 9596 3700 9619
TIME...MOT...LOC 0011Z 253DEG 40KT 3702 9611 3657 9592
Special weather statement, Apr 4, 7:18 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CDT TUE APR 4 2017

ARZ019-029-OKZ049-072-074>076-050115-
Sebastian AR-Crawford AR-Haskell OK-Latimer OK-Sequoyah OK-
Pushmataha OK-Le Flore OK-
718 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SEBASTIAN...SOUTHWESTERN
CRAWFORD...HASKELL...NORTHEASTERN PUSHMATAHA...SOUTHEASTERN
SEQUOYAH...CENTRAL LATIMER AND LE FLORE COUNTIES UNTIL 815 PM CDT...

At 718 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Whitefield to 5 miles southeast of
Damon to 8 miles west of Octavia. Movement was northeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Poteau...                         Wilburton...
Stigler...                        Greenwood...
Alma...                           Barling...
Pocola...                         Muldrow...
Heavener...                       Roland...
Lavaca...                         Spiro...
Arkoma...                         Panama...
Mansfield...                      Talihina...
Wister...                         Hackett...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 5 and 11, and between
mile markers 15 and 16.
 Interstate 40 in Oklahoma between mile markers 315 and 327.
 Interstate 540 between mile markers 1 and 14.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.

LAT...LON 3476 9531 3523 9527 3534 9500 3550 9415
      3496 9427 3496 9437 3493 9445 3460 9446
      3451 9469 3451 9492
TIME...MOT...LOC 0018Z 235DEG 27KT 3520 9522 3480 9525 3454 9485

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:01 PM CDTSpecial Weather StatementTSAAdair29 min
Apr 4, 7:09 PM CDTSpecial Weather StatementTSADelaware36 min
Apr 4, 7:12 PM CDTSpecial Weather StatementTSANowata, Washington33 min
Apr 4, 7:14 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah31 min
Apr 4, 7:18 PM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore57 min
Apr 4, 7:24 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah36 min
Apr 4, 7:32 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha58 min
Apr 4, 7:37 PM CDTSpecial Weather StatementTSACraig, Nowata23 min
Apr 4, 8:02 PM CDTSpecial Weather StatementTSACraig, Ottawa43 min
Apr 4, 8:15 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah60 min
Apr 4, 8:40 PM CDTSevere Thunderstorm WarningTSALeFlore35 min
Apr 4, 9:22 PM CDTSpecial Weather StatementTSALeFlore23 min
Apr 4, 9:39 PM CDTSpecial Weather StatementTSALatimer36 min
Apr 5, 3:13 AM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more16 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.